Alert archive / Kansas / Red Flag Warnings in 2013
Red Flag Warning 16, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Jun 24, 2013, 9:07 AM MDT for Hamilton County, Kearny County, Stanton County, Kansas. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2013, 9:07 AM MDT (15:07 UTC)
- Expired
- Jun 24, 2013, 7:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Dodge City, KS
Counties Hamilton County, KS, Kearny County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 146 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -626 J/kg
- Mixed-layer LCL
- 2012 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
916 WWUS83 KDDC 241507 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1007 AM CDT MON JUN 24 2013 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON... .STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP TODAY AS A SURFACE TROUGH STRENGTHENS ACROSS EASTERN COLORADO AND A DRYLINE PUSHES EAST INTO WESTERN KANSAS. VERY LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS THIS AFTERNOON INTO EARLY EVENING. KSZ061-062-074-250200- /O.NEW.KDDC.FW.W.0016.130624T1507Z-130625T0200Z/ HAMILTON-KEARNY-STANTON- 1007 AM CDT MON JUN 24 2013 /907 AM MDT MON JUN 24 2013/ ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FAR WESTERN KANSAS... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY AND FIRE WEATHER ZONE 074 STANTON. * WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THROUGH 9 PM. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * TEMPERATURES...NEAR 100 DEGREES. * IMPACTS...ANY OUTDOOR FIRES COULD QUICKLY SPREAD AND POSSIBLY GET OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FINCH
1 follow-up statement
183 WWUS83 KDDC 250100 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 800 PM CDT MON JUN 24 2013 ...RED FLAG WARNING HAS BEEN CANCELLED... KSZ061-062-074-250200- /O.CAN.KDDC.FW.W.0016.000000T0000Z-130625T0200Z/ HAMILTON-KEARNY-STANTON- 800 PM CDT MON JUN 24 2013 /700 PM MDT MON JUN 24 2013/ ...RED FLAG WARNING IS CANCELLED FOR WEST CENTRAL KANSAS... $$ BURGERT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Jun 24, 5:05 AM MDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 24, 5:05 AM MDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 605 AM CDT MON JUN 24 2013 ...UPDATE TO AVIATION... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 306 AM CDT MON JUN 24 2013 THE MAIN FORECAST CHALLENGES ARE FOR STRONG SOUTH WINDS AND SMALL CHANCES FOR THUNDERSTORMS INTO TONIGHT. AN UPPER LEVEL SOUTHERN BRANCH JET STREAK NOSES INTO THE AREA JUST SOUTH TO SOUTHEAST OF DODGE CITY THIS MORNING WITH A SMALL CHANCE FOR THUNDERSTORMS. ANOTHER NORTHERN BRANCH JET AND ASSOCIATED SHORTWAVE TROUGH MOVES INTO THE NORTHERN TO CENTRAL ROCKIES TONIGHT. LOTS OF MID AND HIGH LEVEL CLOUDINESS IS FORECAST TODAY TO OVERSPREAD THE CENTRAL PLAINS. THE NAM MODEL HAS A SMALL CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL KANSAS, SO WILL JUST CARRY A SMALL POP TO COVER. FORECAST SOUNDINGS SHOW SOME GOOD INSTABILITY WITH A WEAK MID LEVEL WARM CAP, SO CANNOT RULE OUT A FEW THUNDERSTORMS AFTER MAX HEATING, ALTHOUGH THE CLOUD COVER MAY BE INHIBITIVE. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT ANTICIPATED INTO TONIGHT BECAUSE OF A LACK OF STRONG WINDS ALOFT, ALTHOUGH A FEW PULSE STORMS MAY PRODUCE SOME SMALL HAIL AND GUSTY WINDS. WINDS INCREASE TO 25 TO 35 MPH WITH GUSTS TO 40 MPH BY LATE MORNING INTO THE AFTERNOON AS THE SURFACE PRESSURE GRADIENT INCREASES. WILL GO AHEAD WITH A WIND ADVISORY FOR ALL OUR FORECAST AREA COUNTIES EXPECT FOR THE FAR WESTERN 3 OF HAMILTON, STANTON, AND MORTON. THESE COUNTIES MAY BE JUST BELOW CRITERIA CLOSER TO THE LEE TROUGH AXIS. HIGHS TODAY MAY BE LIMITED A FEW DEGREES FROM EXTENSIVE CLOUDS BUT WITH GOOD MIXING SHOULD HIT THE UPPER 90S. OVERNIGHT LOWS TONIGHT WILL BE AGAIN MILD WITH SOUTH WINDS OF 15 TO 24 MPH AND RANGE FROM THE UPPER 60 FAR WEST TOWARD THE COLORADO BORDER TO THE MID 70 NEAR SAINT JOHN TO MEDICINE LODGE. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 200 AM CDT MON JUN 24 2013 MEDIUM RANGE MODELS INDICATE A GENERAL WESTERLY FLOW ALOFT EARLY IN THE PERIOD GRADUALLY BECOMING MORE NORTHWESTERLY BY MIDWEEK AS UPPER LEVEL RIDGING BEGINS TO SLOWLY BUILD ACROSS THE INTERMOUNTAIN WEST. ALTHOUGH AMPLE LOW LEVEL MOISTURE WILL BE PRESENT ACROSS CENTRAL AND PORTIONS OF WESTERN KANSAS, DRIER CONDITIONS CAN BE EXPECTED THROUGH THE END OF THE WEEK AS THE UPPER LEVEL RIDGING EDGES EAST INTO THE WESTERN HIGH PLAINS, KEEPING A WEAK FLOW ALOFT IN PLACE. TEMPERATURES WILL BE ABOVE NORMAL TUESDAY AS A PREVAILING LOW LEVEL SOUTHERLY FLOW CONTINUES TO DRAW WARMER AIR NORTHWARD INTO WESTERN KANSAS. THE NAM, GFS, AND ECMWF SHOW H85 TEMPERATURES UP NEAR 30C ACROSS CENTRAL KANSAS TO THE LOWER 30S(C) IN FAR SOUTHWEST KANSAS. LOOK FOR HIGHS NEAR TO JUST ABOVE 100F TUESDAY AFTERNOON. SIMILAR TEMPERATURES ARE LIKELY THROUGH AT LEAST THURSDAY AS THE UPPER LEVEL RIDGING BUILDS FURTHER EAST ACROSS THE WESTERN HIGH PLAINS THROUGH THE END OF THE WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 600 AM CDT MON JUN 24 2013 VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH LATE THIS EVENING. AS FOR WINDS, A SURFACE LOW WILL STRENGTHEN ACROSS EXTREME EASTERN COLORADO TODAY. AS A RESULT, SOUTHERLY WINDS OF 15 TO 25KT EARLY THIS MORNING WILL INCREASE UP TO AROUND 25 TO 35KT THROUGH EARLY THIS AFTERNOON, THEN SUBSIDE BELOW 25KT THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... DDC 97 72 101 69 / 20 20 0 0 GCK 97 71 101 66 / 20 20 0 0 EHA 98 69 101 66 / 10 20 0 0 LBL 97 72 102 68 / 20 20 0 0 HYS 98 73 101 70 / 10 20 0 0 P28 97 74 100 75 / 20 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR KSZ030-031-043>046-062>066-075>081-085>090. && SHORT TERM...KRUSE LONG TERM...JJOHNSON AVIATION...JJOHNSON
Hazardous weather outlook, Jun 24, 2:24 AM MDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 324 AM CDT MON JUN 24 2013 KSZ030-031-043>046-061>066-074>081-084>090-251000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 324 AM CDT MON JUN 24 2013 /224 AM MDT MON JUN 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY HAS BEEN POSTED FOR LATE THIS MORNING UNTIL EARLY EVENING. SEE THE LATEST ADVISORY MESSAGE FOR MORE DETAILS. A FEW THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON INTO THE EVENING ACROSS MUCH OF SOUTHWEST AND SOUTH CENTRAL KANSAS. SEVERE THUNDERSTORMS ARE NOT EXPECTED, HOWEVER SOME STORMS MAY CONTAIN SMALL HAIL, STRONG WIND GUSTS TO 50 MPH, AND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED INTO TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:39 PM MDT | Special Weather Statement | DDC | Morton | 66 min |
| Jun 23, 7:05 PM MDT | Special Weather Statement | DDC | Morton | 55 min |
| Jun 23, 7:26 PM MDT | Special Weather Statement | DDC | Stanton | 64 min |
| Jun 23, 7:59 PM MDT | Special Weather Statement | DDC | Stanton | 46 min |
| Jun 23, 8:19 PM MDT | Special Weather Statement | DDC | Grant | 41 min |
| Jun 24, 2:00 AM MDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 18 more | 17 hr |
| Jun 24, 3:30 PM MDT | Special Weather Statement | DDC | Stevens | 45 min |
| Jun 24, 4:08 PM MDT | Special Weather Statement | DDC | Haskell | 52 min |
| Jun 24, 4:29 PM MDT | Special Weather Statement | DDC | Ford, Meade | 46 min |
| Jun 24, 4:34 PM MDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Meade | 56 min |
| Jun 24, 5:06 PM MDT | Special Weather Statement | DDC | Hodgeman | 39 min |
| Jun 24, 5:13 PM MDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman | 17 min |
| Jun 24, 5:23 PM MDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Meade | 37 min |
| Jun 24, 5:25 PM MDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Pawnee | 50 min |
| Jun 24, 5:33 PM MDT | Severe Thunderstorm Warning | DDC | Gray, Meade, Seward | 27 min |
| Jun 24, 5:56 PM MDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Meade | 49 min |
Nearby
Red Flag Warnings in Kansas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.